Alert archive / Montana / High Wind Watches in 2013

High Wind Watch 21, NWS Great Falls, MT

November 6, 2013

NWS Great Falls, MT issued this high wind watch at Nov 6, 2013, 1:58 PM MST. It took effect at Nov 7, 2013, 5:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 6, 2013, 1:58 PM MST (20:58 UTC)
In effect from
Nov 7, 2013, 5:00 PM MST
Expired
Nov 7, 2013, 2:06 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WWUS75 KTFX 062058
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
158 PM MST WED NOV 6 2013

MTZ009-048-071400-
/O.NEW.KTFX.HW.A.0021.131108T0300Z-131108T2100Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
158 PM MST WED NOV 6 2013

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY AFTERNOON. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THURSDAY
  AFTERNOON. STRONG WINDS ARE POSSIBLE INTO FRIDAY AFTERNOON BEFORE
  THE THREAT OF STRONG WINDS DIMINISHES BY EARLY FRIDAY EVENING.
  GUSTY WINDS COULD MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE
  VEHICLES.

* WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 TO 65 MPH
  COULD OCCUR.

* OTHER IMPACTS: IN THE MOUNTAINS GUSTY WINDS COMBINED WITH SNOW WILL
  CREATE BLOWING SNOW AND POOR VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...
  LOGAN PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
643 
WWUS75 KTFX 071125
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
425 AM MST THU NOV 7 2013

MTZ010-072300-
/O.EXB.KTFX.HW.A.0021.131108T0000Z-131108T2100Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
425 AM MST THU NOV 7 2013

...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH
FRIDAY AFTERNOON. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE LATE THIS
  AFTERNOON AHEAD OF A PACIFIC WEATHER SYSTEM WHICH WILL MOVE
  THROUGH THE REGION TONIGHT. STRONG WINDS ARE POSSIBLE TONIGHT
  THROUGH FRIDAY AFTERNOON WHICH COULD MAKE TRAVEL HAZARDOUS FOR
  HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 TO 65
  MPH COULD OCCUR.

* LOCATIONS AFFECTED INCLUDE: CUT BANK.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MTZ012-014-050-052>054-072300-
/O.EXB.KTFX.HW.A.0021.131108T0600Z-131108T2100Z/
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...STANFORD...BOULDER...
BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...
TOWNSEND...WHITE SULPHUR SPRINGS
425 AM MST THU NOV 7 2013

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
AFTERNOON. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THIS
  EVENING AHEAD OF A PACIFIC WEATHER SYSTEM WHICH WILL MOVE ACROSS
  THE REGION TONIGHT. STRONG WINDS ARE POSSIBLE IN ASSOCIATION
  WITH THIS SYSTEM FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. GUSTY WINDS
  COULD MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH
  COULD OCCUR.

* LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...
  STANFORD...BOULDER...BOULDER HILL...ELK PARK PASS... 
  HOMESTAKE PASS...WHITEHALL...TOWNSEND...GREAT FALLS... KINGS 
  HILL PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD 
  PASS...ROGERS PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MTZ009-048-072300-
/O.EXT.KTFX.HW.A.0021.131108T0000Z-131108T2100Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
425 AM MST THU NOV 7 2013

...HIGH WIND WATCH NOW IN EFFECT FROM THIS AFTERNOON THROUGH
FRIDAY AFTERNOON...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS AFTERNOON THROUGH
FRIDAY AFTERNOON. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THIS
  AFTERNOON. STRONG WINDS ARE POSSIBLE BEGINNING EARLY THIS EVENING
  AND CONTINUING THROUGH FRIDAY AFTERNOON. GUSTY WINDS COULD MAKE
  TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS AS HIGH AS 65 MPH
  COULD OCCUR.

* OTHER IMPACTS: IN THE MOUNTAINS GUSTY WINDS COMBINED WITH SNOW
  WILL CREATE BLOWING SNOW AND POOR VISIBILITIES. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
299 
WWUS75 KTFX 071645
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
945 AM MST THU NOV 7 2013

MTZ009-010-048-081400-
/O.UPG.KTFX.HW.A.0021.131108T0000Z-131108T2100Z/
/O.NEW.KTFX.HW.W.0029.131107T2100Z-131108T2100Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
945 AM MST THU NOV 7 2013

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 PM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 PM MST FRIDAY. THE HIGH WIND WATCH HAS BEEN REPLACED WITH A HIGH
WIND WARNING.

* TIMING AND MAIN IMPACT: STRONG WESTERLY WINDS WILL DEVELOP THIS
  AFTERNOON AND WILL PERSIST INTO FRIDAY AFTERNOON. GUSTY
  WINDS COULD MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS 35 TO 45 MPH WITH PEAK GUSTS BETWEEN 60 AND 65
  MPH COULD OCCUR.

* OTHER IMPACTS: IN THE MOUNTAINS GUSTY WINDS COMBINED WITH 
  SNOW WILL CREATE BLOWING SNOW AND POOR VISIBILITIES. 

* LOCATIONS AFFECTED INCLUDE: BROWNING...CHOTEAU...CUT BANK...
  MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ012-014-050-052>054-081400-
/O.CON.KTFX.HW.A.0021.131108T0600Z-131108T2100Z/
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...STANFORD...BOULDER...
BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...
TOWNSEND...WHITE SULPHUR SPRINGS
945 AM MST THU NOV 7 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY AFTERNOON. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THIS 
  EVENING AHEAD OF A PACIFIC WEATHER SYSTEM WHICH WILL MOVE 
  ACROSS THE REGION TONIGHT. STRONG WINDS ARE POSSIBLE IN 
  ASSOCIATION WITH THIS SYSTEM FROM LATE TONIGHT THROUGH FRIDAY 
  AFTERNOON.GUSTY WINDS COULD MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES. 

* WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH 
  COULD OCCUR.

* LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS... 
  STANFORD...BOULDER...BOULDER HILL...ELK PARK PASS... 
  HOMESTAKE PASS...WHITEHALL...TOWNSEND...GREAT FALLS... KINGS 
  HILL PASS... FLESHER PASS...HELENA...LINCOLN... MACDONALD 
  PASS...ROGERS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
701 
WWUS75 KTFX 072106
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
206 PM MST THU NOV 7 2013

MTZ052>054-072215-
/O.CAN.KTFX.HW.A.0021.131108T0600Z-131108T2100Z/
JEFFERSON-BROADWATER-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND...
WHITE SULPHUR SPRINGS
206 PM MST THU NOV 7 2013

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH. 

GUSTY WEST WINDS ARE EXPECTED THIS EVENING AND INTO FRIDAY
MORNING...BUT WIND SPEEDS SHOULD REMAIN BELOW WARNING CRITERIA.

$$

MTZ012-014-050-081200-
/O.UPG.KTFX.HW.A.0021.131108T0600Z-131108T2100Z/
/O.EXB.KTFX.HW.W.0029.131108T0600Z-131109T0000Z/
CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...STANFORD
206 PM MST THU NOV 7 2013

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THIS
  EVENING AHEAD OF A PACIFIC WEATHER SYSTEM WHICH WILL MOVE ACROSS
  THE REGION TONIGHT. STRONG WINDS ARE EXPECTED WITH THIS SYSTEM
  FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. GUSTY WINDS COULD
  MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS 35 TO 45 MPH...WITH GUSTS AROUND 60 MPH.

* OTHER IMPACTS: IN THE MOUNTAINS GUSTY WINDS COMBINED WITH 
  SNOW WILL CREATE BLOWING SNOW AND POOR VISIBILITIES.

* LOCATIONS AFFECTED INCLUDE: STANFORD...GREAT FALLS...KINGS HILL
  PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD
  PASS...ROGERS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ051-081200-
/O.EXB.KTFX.HW.W.0029.131108T0600Z-131109T0000Z/
FERGUS-
INCLUDING THE FOLLOWING LOCATIONS...LEWISTOWN...LEWISTOWN DIVIDE
206 PM MST THU NOV 7 2013

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
5 PM MST FRIDAY.

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE THIS
  EVENING AHEAD OF A PACIFIC WEATHER SYSTEM WHICH WILL MOVE ACROSS
  THE REGION TONIGHT. STRONG WINDS ARE EXPECTED WITH THIS SYSTEM
  FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. GUSTY WINDS COULD
  MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS 35 TO 45 MPH...WITH GUSTS AROUND 60 MPH.

* LOCATIONS AFFECTED INCLUDE: LEWISTOWN...LEWISTOWN DIVIDE.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-010-048-081200-
/O.CON.KTFX.HW.W.0029.000000T0000Z-131108T2100Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
206 PM MST THU NOV 7 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST FRIDAY. 

* TIMING AND MAIN IMPACT: STRONG WESTERLY WINDS WILL DEVELOP 
  THIS AFTERNOON AND WILL PERSIST INTO FRIDAY AFTERNOON. GUSTY 
  WINDS COULD MAKE TRAVEL HAZARDOUS FOR HIGH PROFILE VEHICLES. 

* WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS NEAR 65 MPH.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...CUT BANK.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 6, 10:35 AM MST, 3 hours 23 minutes earlier.

Area forecast discussion, Nov 6, 10:35 AM MST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1035 AM MST Wed Nov 6 2013

AVIATION SECTION UPDATED

.Update...
Isolated snow showers, mainly over the mountains of central and
southwest Montana should weaken through the morning hours. Any snow
shower activity this afternoon will be light and confided to the
higher terrain. At lower elevations...anticipate partly sunny skies
and temperatures about 5 degrees below seasonal normals. With a weak
upper level ridge overhead today, no significant changes were made
to the forecast through this afternoon.
Uttech

&&

.DISCUSSION...

Today through Friday...Satellite imagery this morning shows the
Northern Rockies and MT under a broad anticyclonic NW flow ahead
of an upper level trough well offshore around 145W. Flow aloft is
fairly moist with a weak embedded shortwave moving east across the
state this morning. This feature supported by a Pacific upper
level jet maximum has produced some light snow over the mtns
overnight with a few flurries further east over the plains and SW
MT valleys, which will gradually diminish through this morning as
the shortwave exits to the east. Weak upper level ridging in advance
of the offshore Pacific trough will move across the region this
afternoon through most of the day tomorrow, bringing the area a
period of generally dry weather with temperatures today and
tomorrow not far from seasonal averages. Breezy west winds today
on the plains will decrease and become southerly late tonight
through Thursday. A favorable south to north pressure gradient on
Thursday ahead of the low pressure system could bring locally
strong winds to the Norris Hill area. A period of strong post-
frontal winds also looks possible for areas along the Rocky Mtn
Front and possibly further south into central MT Thursday night
into early Friday morning as the Pacific system moves across the
region. At this point only the GFS model would support winds in
excess of 50kts with other model data indicating lesser winds but
this will need to be reevaluated for possible high wind highlights
with future model runs. Models are in fair agreement on the
progression of the Pacific trough across the region, with a fairly
vigorous shortwave and surface front reaching the continental
divide Thursday evening and moving across north central and SW MT
Friday morning. Models have been fairly consistent in depicting a
band of precipitation associated with the front moving east across
the area Thursday night, followed by a persistent moist westerly
flow generating precipitation over areas along the continental
divide as well as southern Madison and Gallatin county through
Friday morning. Snow levels will rise to above 5000 ft late
Thursday as warmer air flows north ahead of the trough and the
bulk of the precipitation over the valleys and plains Thursday
night will likely be rain showers. Higher elevations along the
Continental divide look to see several inches of snow accumulation,
however at this point significant accumulations will likely be
above pass levels with best chance for accumulations in excess of
6 inches above 7000 ft in the Glacier Park/Bob Marshall Wilderness
areas. Hoenisch

Friday night through Wednesday...Models are in reasonably good
agreement for the first part of the weekend but then significant
differences show up by early next week which will result in a low
confidence forecast. There will be northwesterly flow aloft Friday
night with some embedded moisture. Will go with a chance of snow
showers over the mountains with a small chance for the southwest
valleys. In addition went with a small chance for the northern
plains where there could be a cold front. Saturday the flow aloft
should turn more westerly and will confine the threat of snow
showers mainly to the mountains of the Rocky Mountain Front.
Differences amongst the models show up by Sunday and continue
through the mid part of next week. As for these differences the GFS
model has the forecast area affected by an upper ridge the first
part of next week and is on the dry side. On the other hand the GEM
and ECMWF models bring a surge of colder air into the area Sunday
and develop some overrunning snow from Pacific moisture interacting
with this cold airmass. Other guidance suggests the GFS is too
strong with the upper ridge so at this point have leaned more
towards the wetter ECMWF/GEM solutions. Due to model differences
went close to climatological chances of precipitation by Wednesday.
Blank

&&

.AVIATION...
UPDATED 1735Z.
Weak disturbance and accompanying moisture currently coming through
central MT is producing isolated -RASN and -SN showers vcnty
KHVR/KLWT/KHLN. Expect predominantly VFR conditions, with brief
period of MVFR/IFR possible near any of the showers.  Precipitation
should taper off this aftn and some of the mid-level (4000-7000 ft)
ceilings will become scattered.  Cloud cover increases again tonight
as next weather system approaches from the west.  Winds generally
less than 10-12 kts today, with occasional gusts of 20-25 kts from
KGTF to KCTB.
Waranauskas

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  44  27  49  33 /  10   0  20  50
CTB  40  24  42  31 /  10   0  20  40
HLN  46  30  50  31 /  10  10  20  60
BZN  43  27  48  28 /  20  10  20  50
WEY  33  22  37  22 /  50  30  60  70
DLN  44  28  46  28 /  10  10  20  50
HVR  42  22  46  32 /  20   0  10  60
LWT  42  25  50  31 /  20   0  20  50

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Nov 6, 4:42 AM MST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
442 AM MST WED NOV 6 2013

MTZ008-010>014-044>047-049>054-071300-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-
442 AM MST WED NOV 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ009-048-071300-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
442 AM MST WED NOV 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES AND
MONTANA LATE THURSDAY THROUGH EARLY FRIDAY. THIS SYSTEM COULD
PRODUCE SIGNIFICANT SNOW ACCUMULATIONS OVER THE
MOUNTAINS...PARTICULARLY AT ELEVATIONS ABOVE 7000 FEET. AT MARIAS
PASS...PRECIPITATION MAY BEGIN AS RAIN LATE THURSDAY THEN CHANGE TO
SNOW THURSDAY NIGHT WITH SEVERAL INCHES OF SNOW ACCUMULATION
POSSIBLE LATE THURSDAY NIGHT THROUGH FRIDAY MORNING.

STRONG WINDS ARE POSSIBLE FOR AREAS IMMEDIATELY EAST OF THE ROCKY
MOUNTAIN FRONT LATE THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ015-055-071300-
MADISON-GALLATIN-
442 AM MST WED NOV 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOUTH WINDS WILL INCREASE ON THURSDAY AHEAD OF A PACIFIC STORM
SYSTEM. THESE WINDS COULD BECOME LOCALLY STRONG IN THE NORRIS HILL
AREA ALONG HIGHWAY 287 IN MADISON COUNTY THROUGH THURSDAY
EVENING.

A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES AND
MONTANA LATE THURSDAY THROUGH EARLY FRIDAY. THIS SYSTEM COULD
PRODUCE SIGNIFICANT SNOW ACCUMULATIONS OVER THE MOUNTAINS OF
SOUTHERN MADISON AND GALLATIN COUNTIES...PARTICULARLY AT
ELEVATIONS ABOVE 7000 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Nov 6, 1:55 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
155 PM MST WED NOV 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     SNOW             7 SSE NEIHART           46.84N 110.70W
11/06/2013  E7.0 INCH        CASCADE            MT   PUBLIC

            ESTIMATED 7 INCHES OF NEW SNOW OVERNIGHT.

&&

BRUSDA

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 5:30 PM MSTHigh Wind WarningTFX4 hr

Nearby

High Wind Watches in Montana, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.